Alert archive / Utah / Red Flag Warnings in 2011
Red Flag Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2011, 2:27 AM MDT. It took effect at Jul 19, 2011, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2011, 2:27 AM MDT (08:27 UTC)
- In effect from
- Jul 19, 2011, 12:00 PM MDT
- Expired
- Jul 19, 2011, 10:50 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS85 KSLC 190827 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 227 AM MDT TUE JUL 19 2011 UTZ420-192200- /O.NEW.KSLC.FW.W.0015.110720T0000Z-110720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 227 AM MDT TUE JUL 19 2011 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT FOR A STRONG WIND SHIFT FOR FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR A STRONG WIND SHIFT...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL SHARPLY SHIFT TO THE NORTHWEST DURING THE EVENING AND REMAIN QUITE STRONG AND GUSTY BEFORE WEAKENING OVERNIGHT. * IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE DANGER DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
291 WWUS85 KSLC 191535 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 AM MDT TUE JUL 19 2011 UTZ420-192345- /O.EXT.KSLC.FW.W.0015.110719T1800Z-110720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 935 AM MDT TUE JUL 19 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 420... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING. * IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE DANGER DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
376 WWUS85 KSLC 191548 CCA RFWSLC URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 948 AM MDT TUE JUL 19 2011 UTZ420-200015- /O.COR.KSLC.FW.W.0015.110719T1800Z-110720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 948 AM MDT TUE JUL 19 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 420... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 420 GREAT SALT LAKE DESERT AND MOUNTAINS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AND EVENING. * IMPACTS...THE STRONG WIND SHIFT WILL RESULT IN HIGH FIRE DANGER DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
711 WWUS85 KSLC 200450 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 PM MDT TUE JUL 19 2011 UTZ420-200600- /O.CAN.KSLC.FW.W.0015.000000T0000Z-110720T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 1050 PM MDT TUE JUL 19 2011 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. WINDS CONTINUE TO DIMINISH ACROSS NORTHWEST UTAH AND HUMIDITIES CONTINUE TO RECOVER. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 10:00 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 10:00 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 PM MDT MON JUL 18 2011 .SYNOPSIS...HIGH PRESSURE ALOFT OVER THE PLAINS STATES WILL CONTINUE TO PUMP TROPICAL MOISTURE NORTH ACROSS THE GREAT BASIN THROUGH TUESDAY. A WEATHER DISTURBANCE CROSSING THE NORTHERN ROCKIES LATE TUESDAY THROUGH WEDNESDAY WILL PUSH THIS MOISTURE EAST OF UTAH DURING THE LATTER HALF OF THE WEEK. && .DISCUSSION...STRONG MID LEVEL RIDGE REMAINS IN PLACE ACROSS THE CENTRAL CONUS THIS EVENING...WHILE A TROUGH RESIDES ALONG THE PACIFIC COAST. THIS COMBINATION HAS OPENED UP A SOUTHERLY FETCH...ALLOWING MOISTURE TO PUMP NORTHWARD AROUND THE PERIPHERY OF THIS RIDGE AXIS ACROSS THE EASTERN GREAT BASIN/INTERMOUNTAIN WEST. SEVERAL CONVECTIVELY INDUCED VORTICES EMBEDDED WITHIN THIS FLOW CONTINUE TO MAINTAIN SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE REGION...AND WITHIN THE FORECAST AREA THESE REMAIN MOST NUMEROUS OVER THE EASTERN HALF OF UTAH INTO SOUTHWEST WY. WILL MAINTAIN SCATTERED WORDING OVERNIGHT ACROSS THESE AREAS...WITH MORE ISOLATED COVERAGE ACROSS THE WEST. UPPER TROUGH CURRENTLY OFF THE NORTHERN CA COAST IS FORECAST TO EJECT INLAND AND THROUGH THE NORTHERN ROCKIES TOMORROW THROUGH TOMORROW NIGHT. ANTICIPATE CONVECTION TO FIRE EARLY IN THE DAY TUESDAY AHEAD OF THIS FEATURE...HOWEVER AS FLOW VEERS A MUCH DRIER AIRMASS WILL BEGIN TO ADVECT INTO THE AREA LATE IN THE AFTERNOON. THIS DRIER AIR WILL GENERALLY REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK AS A MEAN TROUGH DEVELOPS OVER THE PACIFIC NORTHWEST...ALLOWING A DRIER SOUTHWESTERLY FLOW ALOFT ACROSS THE REGION. && .AVIATION...PREDOMINANT VFR CONDITIONS WITH SOUTH WINDS EXPECTED TO PERSIST OVERNIGHT AT KSLC. THERE IS A 30 PERCENT CHANCE OF GUSTY ERRATIC WINDS TEMPORARILY DEVELOPING FROM SHOWERS PASSING BY IN THE VICINITY...WITH ONLY A 10 PERCENT CHANCE OF A THUNDERSTORM AT THE TERMINAL. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE EASTERN TWO THIRDS OF THE STATE. CONVECTION WILL CONTINUE INTO THE EVENING...WITH ADDITIONAL DEVELOPMENT EXPECTED TO SPREAD FURTHER WEST. CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY OCCURRING OVER THE NORTHWEST CORNER OF THE STATE. HOWEVER...WILL HOLD OFF ON ISSUING A RED FLAG WARNING AS DEWPOINTS ARE ON THE RISE. MONSOONAL MOISTURE WILL REMAIN OVER THE STATE TOMORROW...RESULTING IN ANOTHER AFTERNOON OF CONVECTION ACROSS THE MAJORITY OF THE STATE. A WEAK BOUNDARY WILL MOVE INTO THE STATE WEDNESDAY...BRINGING DRIER AIR TO NORTHERN UTAH. THE DRY AIR WILL SPREAD SOUTHWARD THROUGH FRIDAY...WITH MOISTURE RETURNING LATE THIS WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 18, 2:56 AM MDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 256 AM MDT MON JUL 18 2011 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 256 AM MDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MOISTURE WILL SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS WEST OF INTERSTATE 15...AND SCATTERED SHOWERS AND THUNDERSTORMS EAST OF INTERSTATE 15. IN ADDITION TO DANGEROUS LIGHTNING...LOCALLY HEAVY RAINFALL WILL BRING THE POTENTIAL FOR FLASH FLOODING EAST OF INTERSTATE 15. LOCALLY GUSTY WINDS FROM THE STRONGEST STORMS ARE MORE LIKELY ACROSS THE WEST DESERTS. ENOUGH DRY AIR MAY HOLD ON IN THE FAR WEST DESERTS TO SUPPORT ISOLATED DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF FLASH FLOODING WILL CONTINUE PRIMARILY FOR THE EASTERN HALF OF THE STATE TUESDAY. DRIER AIR WILL GRADUALLY MOVE INTO THE REGION MID WEEK ENDING THE THREAT OF RAINFALL FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:27 PM MDT | Special Weather Statement | SLC | Kane | 48 min |
| Jul 19, 2:45 AM MDT | Wind Advisory | SLC | 18 hr | |
| Jul 19, 12:33 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 19, 1:46 PM MDT | Flash Flood Warning | SLC | Carbon | 3 hr |
| Jul 19, 3:17 PM MDT | Special Weather Statement | SLC | Salt Lake | 43 min |
| Jul 19, 3:31 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 59 min |
Nearby
Red Flag Warnings in Utah, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.